Hail, Wicomico
- When
- May 26, 11:45 AM EST
- Where
- Wicomico County, Quantico
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.367, -75.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 26, 10:52 AM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WAKEFIELD, VA 1152 AM EDT SAT MAY 26 2001 *** UPDT TO THE ZFP FOR SVR WATCH. ALREADY REPORTS OF 1 TO 2 IN SIZE HAIL...WKR WNDS IN LLVLS MAY LMT SVR WND PTNTL...WL MONITOR. GOTTA RUN. PTRN ALOFT HAS CHGD VRY LTL PAST 24 HRS...DOMINATED BY LRG STM INVOF WRN LAKES/MIDWEST. MSTR AXIS HAS SHIFTED FM NR MTNS TO PDMNT FM NC TO MD...WITH CSTL PLN GENLY FREE OF CLDS/PCPN ATTM. XPCTG ANOTHER SHARP TEMP GRAD TO DVLP THIS AFTN...THIS TM TWD THE CSTL PLN INSTEAD OF OVR PDMNT (LIKE YDA). ENHANCED WORDING FOR STRNG/SVR IN ZFP...MAY BE A LTL MUCH GIVEN SUCH MARGINAL CONDS...BUT WONT TINKER TOO MUCH FOR NOW. HV ADDED HVY RA PSBL...LLVL WNDS (925 TO 700 MB) WKR THAN 24 HRS AND PTNTL FOR TRAINING OF TSRAS IN CONTD SSW FLO. CWF: NOTHING EXCITING IN LRG SCALE...JUST HV TO KP AN EYE ON THE TSRAS ON BAY/OCN THRUT AFTN/EVE HRS. FCSTID = 25 .AKQ... MD...NONE. NC...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SATURDAY FOR ZONES NCZ012>017...NCZ030>032...NCZ102. VA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT SATURDAY FOR ZONES VAZ063>064...VAZ070>100.
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-262000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1029 AM EDT SAT MAY 26 2001 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EASTERN THIRD OF VIRGINIA...NORTHEAST NORTH CAROLINA...AND THE EASTERN SHORE. DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL 3/4 INCH OR LARGER WILL BE THE PRIMARY THREAT WITH THE STRONGEST STORMS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. OCCASIONAL SUNSHINE THIS AFTERNOON WILL ALLOW THE MOIST AIRMASS TO HEAT UP AND BECOME UNSTABLE. THIS WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT...WHICH WILL LIKELY OCCUR AS AN AREA OF LOW PRESSURE TRACKS ACROSS THE AREA...PUSHING A WEAK COLD FRONT TO THE COAST BY LATE TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 25
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1110 AM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1044 AM LANCASTER VA 1.75 INCH HAIL
05/26/01 LANCASTER REPORTED BY LAW
ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1129 AM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM 4 W WILLIAMSBURG VA 1.00 INCH HAIL
05/26/01 JAMES CITY REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
25PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1200 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM WILLIAMSBURG VA 1.25 INCH HAIL
05/26/01 WILLIAMSBURG REPORTED BY
NWS SPOTTER
1134 AM NEAR LIGHTFOOT VA .88 INCH HAIL
05/26/01 JAMES CITY REPORTED BY LAW
ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
1200 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1134 AM NEAR LIGHTFOOT VA .88 INCH HAIL
05/26/01 JAMES CITY REPORTED BY LAW
ENFORCEMENT
1125 AM WILLIAMSBURG VA 1.25 INCH HAIL
05/26/01 WILLIAMSBURG REPORTED BY
SPOTTERSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2001Every state in 2001This day in weather historyWarnings in Maryland, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247326.